MAUDE Adverse Event Report: MICROVENTION, INC. HYPERSOFT-AV; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICROVENTION, INC. HYPERSOFT-AV; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 8510-0102-A1
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported: the eye artery segment aneurysm was 3.8mm*2.7mm, and the first coil 3*6 was filled, followed by 2*3, 1.5*3 and finally, the closing coil 1*2.After the closing coil was delivered into the aneurysm, the coil detached.When the pusher was pulled back, it was found that the coil did not detach normally, and many attempts to detach afterwards failed.When the coil was removed, it was found that the coil detached in the microcatheter.The embolization was completed after the microcatheter was re-used and a new coil 1*2 was used for replacement.Patient is normal.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for return to the manufacturer for evaluation but has not yet been returned despite a device return attempt.Ongoing attempts will be made for the device return.The alleged product issue/event as described could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Items returned for evaluation: pusher; implant; introducer, items not returned for evaluation: shrink lock; dispenser hoop; microcatheter; v-grip.The visual analysis of the returned device found that the pusher was returned without the implant attached and the pusher heater coil showed signs of activation using a detachment controller.The implant was returned stretched, damaged, and separated from the pusher.The device was tested with a continuity test using an in-house v-grip controller, and all tries gave out green lights.The pusher resistance was measured and found to be within specification, and proximal resistance was within specification.The investigation found the pusher's monofilament with a mushroom profile, which indicates that the implant did detach from thermal activation.The investigation of the returned coil system found the implant stretched, damaged, and separated from the pusher.The unit passed continuity and resistance testing.The pusher heater coil was found to have visible burn marks; furthermore, the investigation found the pusher¿s monofilament profiled a mushroom shape, which indicates the implant detached from thermal activation.The investigation of the returned device did not find any damage or other anomaly that would have caused or contributed to the reported complaint.However, as the microcatheter and detachment controller used in the procedure were not returned for evaluation, the investigation could not determine if a condition existed that would have caused or contributed to the reported complaint and therefore, this complaint is considered non-verifiable.The physical evaluation of the device could not identify the conditions or circumstances that led to the implant damage, but the damage is consistent with the device experiencing forces over specification.

Brand Name
HYPERSOFT-AV
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key20008250
Report Number2032493-2024-00618
Device Sequence Number4343529
Product Code KRD
UDI-Device Identifier00812636022284
UDI-Public(01)00812636022284(11)240502(17)290430(10)0000591486
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132952
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8510-0102-A1
Device Lot Number0000591486
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2024
Supplement Date Received by Manufacturer08/28/2024
Initial Report FDA Received Date08/20/2024
Supplement Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown